MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.During the evaluation the reported issue was confirmed, the distal end of the scope was detached and the bending section sheath was torn.The channel was detached causing fluid invasion.The device was repaired and returned to the facility after passing inspection.
 
Event or Problem Description
The user facility reported that the tip at the very end of the scope is broken off.No additional information has been obtained.
 
Additional Manufacturer Narrative
B3: the sterilization processing supervisor stated that the event date was (b)(6) 2020.H6: a device history record (dhr) did not find any defects or nonconformities.All records indicate that the device was manufactured in accordance with all applicable procedures.During the device evaluation it was confirmed that the tip parts had fallen off and the leak from the distal end was confirmed.More than one black dot was identified in the endoscopic images suggesting that the inner fibers were broken.It is presumed that the external force was applied to the curved part, and the load was transmitted to the joint part of the inner frame part, and it was broken and fell off.Based on the device evaluation it is speculated that it was caused by mishandling.The instructions of use state: do not apply shock to the distal end of the insertion section, particularly the ultrasonic transducer and the objective lens surface at the distal end.Visual abnormalities may result.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10217746
Report Number8010047-2020-03792
Device Sequence Number11581088
Product Code PSV
UDI-Device Identifier04953170243226
UDI-Public04953170243226
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer08/29/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1